MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47693
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual evaluation was performed, however a functional evaluation was not done due to the condition of the returned device.The device was returned with the cup housing detached from the coiled catheter.There were also two link wires which had broken off.These two link wires detached from the forceps cup housing during evaluation.The weld marks on the outside of the fork arms are present, but do not appear to be centered.The weld mark on the inside of one of the fork arms is not present.There is also only one weld mark that is visible on the coiled catheter.The distal end of the coiled catheter has some slight damage.The device will be sent to the supplier for further evaluation.The supplier provided the following: "the forceps were visually evaluated.The tip was no longer attached to the coil cable and the wires have been cut.There was no visible damage to the tip or wires.There was evidence that the tip was previously attached to the coil cable.When examining the tip forks, it was noted that the weld spots are out of location.The weld spot did not meet specification.A functional evaluation is not possible; the tip is no longer attached to the coil cable.The device cannot function in this condition.The customer complaint of "the jaw clamp came off" was confirmed.The tip was no longer attached to the coil cable.The welds were not in proper location.The device history records for were reviewed.The assembly order was manufactured in may 2019.There were no relevant defects noted in the manufacturing and/or final quality control checklist records." investigation conclusion: the supplier provided the following: the user's complaint that the "forceps broke" was confirmed.The assignable cause was an improper location of the weld spots.A corrective action has been issued to address weld issues associated with these devices.Prior to distribution, all captura pro biopsy forceps with spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: the forceps supplier has initiated a corrective action in an effort to reduce occurrences of this nature.A review of the complaint history was conducted.The likelihood of occurrence is considered remote.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura pro¿ biopsy forceps with spike.The forceps were advanced down through the endoscope and when the staff personnel went to open the forceps, they broke.The jaw clamp [forceps cups] came off.Another forceps was used to retrieve jaw clamps.No harm to the patient.They used another forceps to complete the procedure.The device was evaluated and the entire cups housing and two link wires were returned detached from the coil catheter.A section of the device did not remain inside the patient¿s body.The detached portion of the forceps was retrieved with another forceps due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8866788
Report Number1037905-2019-00449
Device Sequence Number2514200
Product Code PTS
UDI-Device Identifier00827002476936
UDI-Public(01)00827002476936(17)220514(10)W4215282
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberG47693
Device Catalogue NumberBF-2.2S-230SP-40
Device Lot NumberW4215282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;